Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 244, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Oct 7, 2014, 3:20 PM EDT for 4 counties in Kentucky. It was in force for 30 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2014, 3:20 PM EDT (19:20 UTC)
- Expired
- Oct 7, 2014, 3:50 PM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, KY, Scott County, KY, Shelby County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 102 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 3:32 PM EDT | HAIL 1 | 10 Nne Frankfort, KY | PEA TO QUARTER SIZE HAIL IN THE PEAKS MILL AREA |
| Oct 7, 3:40 PM EDT | TSTM WND DMG | Stamping Ground, KY | REPORT OF BARNS DOWN TREES DOWN AND HOMES DAMAGED ON STONETOWN ROAD |
| Oct 7, 3:40 PM EDT | TSTM WND DMG | Switzer, KY | SEVERAL TREES DOWN NEAR SWITZER AND BALD KNOB. POWERLINES DOWN NEAR SWITZER TOO. |
| Oct 7, 3:48 PM EDT | TORNADO | 1 N Stamping Ground, KY | THE TORNADO BEGAN AS A EF-0 WITH 80 MPH WINDS AS IT SNAPPED AND UPROOTED MULTIPLE TREES AND CAUSED MINOR SIDING DAMAGE. IT THEN TRAVELED EASTWARD AND STRENGTHENED TO 105 MPH CAUSING DAMAGE TO MULTIPLE STRUCTURES. THERE WAS MINOR DAMAGE TO THE ROOFS OF TWO HOUS |
| Oct 7, 3:50 PM EDT | TORNADO | 4 Ene Stamping Ground, KY | MOSTLY TREE DAMAGE. TWO SMALL BARNS DESTROYED. ROOF DAMAGE TO TWO HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 2:02 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
262
WUUS53 KLMK 071920
SVRLMK
KYC073-209-211-239-071950-
/O.NEW.KLMK.SV.W.0244.141007T1920Z-141007T1950Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
WEST CENTRAL SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
NORTHEASTERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
NORTH CENTRAL WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 350 PM EDT
* AT 318 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTHEAST OF NEW CASTLE TO 9 MILES
NORTHEAST OF SHELBYVILLE...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FRANKFORT...JACKSONVILLE...FLAG FORK...BRYANT...OTTUSVILLE...
HARVIELAND...KENNEBEC...PEAKS MILL...INDIAN HILLS...BON AIR
HILLS...JETT...ELSINORE...SLICKWAY...SWITZER...DUCKERS...
WATKINSVILLE...WOODLAKE...STAMPING GROUND...WHITE SULPHUR AND
DUVAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 3829 8456 3812 8473 3826 8507 3834 8502
3834 8500 3835 8497
TIME...MOT...LOC 1920Z 289DEG 45KT 3834 8500 3827 8506
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
TWF1 follow-up statement
928
WWUS53 KLMK 071941
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT TUE OCT 7 2014
KYC211-071950-
/O.CAN.KLMK.SV.W.0244.000000T0000Z-141007T1950Z/
SHELBY KY-
341 PM EDT TUE OCT 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHELBY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED EAST OUT OF
THE COUNTY. NO SEVERE WEATHER REPORTS HAVE BEEN REPORTED TO THE
NATIONAL WEATHER SERVICE AT THIS TIME.
LAT...LON 3825 8497 3833 8485 3829 8456 3812 8473
TIME...MOT...LOC 1940Z 289DEG 45KT 3826 8470 3819 8476
$$
KYC073-209-239-071950-
/O.CON.KLMK.SV.W.0244.000000T0000Z-141007T1950Z/
SCOTT KY-WOODFORD KY-FRANKLIN KY-
341 PM EDT TUE OCT 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FRANKLIN...
NORTH CENTRAL WOODFORD AND WEST CENTRAL SCOTT COUNTIES UNTIL 350 PM
EDT...
AT 337 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF FRANKFORT TO FRANKFORT...AND
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STAMPING GROUND...WHITE SULPHUR...DUVAL AND MOON LAKE ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 3825 8497 3833 8485 3829 8456 3812 8473
TIME...MOT...LOC 1940Z 289DEG 45KT 3826 8470 3819 8476
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
TWFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 1:23 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Oct 7, 1:23 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 123 PM EDT Tue Oct 7 2014 ...Updated Aviation Discussion... ...Forecast Update... Issued at 1058 AM EDT Tue Oct 7 2014 Have updated the forecast to reflect the latest trends. Showers continue to dissipate over central Kentucky, as warm-air advection convection has been confined further to the south in TN. However, strong thunderstorms have pushed into southern Indiana. These will continue to push through, likely maintaining at least some strength as they head into the region. The main severe threat will be later on this afternoon, and the threat continues to remain conditional at this time. It will all hinge on just how much instability can be realized along a weak front/wind shift pushing through this afternoon, and if surface-based convection will fire along it. In addition, mid-level height rises may tend to hinder updraft strength. Nonetheless, the latest HRRR continues to suggest that scattered storms, potentially supercells, will develop across central KY this afternoon. Large hail will be the main threat, but damaging winds and even an isolated tornado or two will be possible. Low-level shear is a bit more impressive today than it was on Monday, so do think there is a conditional tornado threat today if surface-based storms can develop. Issued at 710 AM EDT Tue Oct 7 2014 Adjusted POPs to delay the next round of convection by a few hours. A complex of showers with embedded thunder was headed east from Illinois with a few stronger cells popping up in our area as of 7am. The latest HRRR indicates we'll continue to see these stronger cells form out ahead of the main line and those will be the ones to watch as far as any immediate threat for strong to severe storms. Also of note, the HRRR has the line strengthen toward mid to late morning as it moves through the region. .SHORT TERM (Now through Wednesday)... Issued at 330 AM EDT Tue Oct 7 2014 ...Strong Storms Possible Today... Early this morning convection has already begun to get going again on arrival of an upper level shortwave from the south. Numerous storms were popping up from Morgantown to Stanford early this morning. The cells likely contain some small hail in addition to heavy rainfall and frequent lightning. Will continue to monitor these storms closely as they grow upscale but overall not expecting them to reach severe limits due to lack of instability currently. This early morning wave of convection will be the first of potentially three waves. This first wave looks to push through the region during the pre-dawn hours. We should see a break in precip around sunrise or shortly after before another wave of convection arrives by mid to late morning courtesy of a potent shortwave diving SE across MO/IL early this morning. Convection with this wave has the potential to be strong to severe as a 50-60 kt h7 jet dives into the area along with the nose of a potent upper level jet. Although wind fields are impressive, available instability remains a big question mark for today. The NAM and GFS seem to be quite generous with instability which may work out like yesterday. However, yesterday we were more aligned with the base axis of the upper trough which seemed to be pretty efficient in clearing clouds after rounds of convection possibly due to unidirectional wind fields throughout the column. Today we'll enter the western side of the trough and upper level winds will become more NW which may result in more clouds overall as clouds from convection upstream get blown into our region. This is already the apparent trend looking at satellite imagery early this morning. If we're cloudy for most of the day, think that storms will be limited in strength probably remaining below severe limits. However, it should be noted, that if we can some how get some clearing and instability that is advertised by the NAM/GFS is realized, we could be in for a similar setup as far as severe weather as we were yesterday with large hail, damaging winds, and an isld tornado possible. The best time period for strong to potentially severe storms with wave #2 is from mid morning through mid afternoon. Finally a third round of convection is progged by some of the short range models during the evening hours over the Bluegrass and perhaps south central KY as short range models indicate redevelopment possible on boundaries left over by convection earlier in the day. Again depending on how much instability is left and where those boundaries lay out, the potential for strong to marginally severe storms exists. Keep an eye on forecast updates throughout the day in case storms do end up being on the stronger side. Outside of any storm today, expect gusty southwest winds with gusts in the 20-30 mph range common. High temperatures should reach the upper 60s and lower 70s. Tonight convection will clear the area as the upper trough and cold front move east of the region. Low temps tonight will fall into the upper 40s and lower 50s with some light fog possible. Wednesday will be dry and sunny with highs in the upper 60s and lower 70s. .LONG TERM (Wednesday Night through Monday)... Issued at 300 PM EDT Tue Oct 7 2014 ...A wet week expected beginning as early as late Thursday and continuing into the weekend... Late Wednesday, the upper air pattern will feature split flow across the Rockies, with ridging across Idaho north of a 500mb trough associated with the southern stream of the jet forecast over Arizona. Both branches of the jet will come together over the plains within a confluent low well south of a retreating deep low over Hudson's Bay. Initially, dry air will reside over the Commonwealth within a light wind regime. However, towards late Thursday, Gulf moisture, along with moisture from the remains of former eastern Pacific hurricane Simon, will push north across the southern Plains and the Lower Mississippi Valley. By late Thursday, a frontal boundary will develop eastwards of weak low pressure forecast to develop near the Texas Panhandle. It will extend eastwards and lie somewhere over or near the Commonwealth. This boundary, parallel to the mid and upper level winds, will move little over several days and will become the focus of several episodes of showers through at least Saturday. Wednesday night will stay mostly clear with light winds and lows ranging from near 50 to the lower 50s. Mid and upper level moisture will begin to stream in from the west by mid to late Thursday, with a change of rain developing by late Thursday or early Friday. Highs Thursday will reach the lower 70s. Various models vary on the exact placement of a nearly stationary front from Late Thursday through Saturday. The latest NAM has this boundary near Interstate 64 around dawn Friday; the GFS has it around 75 miles farther north. Feel that moisture advection and isentropic lift will bring rather widespread rains along and north of this surface boundary. Precipitation will likely begin late Thursday, mostly likely along or north of Interstate 64. Showers will then overspread the entire region Friday, possibly bring substantial rains of an inch or more. Some guidance has this surface boundary sagging south late Friday into early Saturday, which may allow a slowly southwards progression of precipitation towards the Tennessee Valley. Both the ECMWF and to a much lessor extent the GFS develop a 500mb trough over the Lower Mississippi Valley late Sunday. Should this verify, additional rounds of precipitation may continue Sunday and Monday. It won't rain the whole time from late Thursday through Monday. Currently rain is quite likely from late Thursday through Friday, with more episodic showers Saturday through Monday. Despite Monday's storms, we are relatively dry. However some locations this weekend may eventually receive enough rain to create some runoff problems. With widespread cloud cover, temperatures Friday through Monday will be somewhat seasonal, and depend on precipitation timing and the eventual location of this afore-mentioned stationary front. && .AVIATION (18Z TAF Update)... Issued at 121 PM EDT Tue Oct 7 2014 Several rounds of convection continue to plague terminals early this afternoon. One round continues to push east and will affect KLEX very shortly. A second round is pushing in from the northwest, and may build back to the southwest, affecting KSDF and KLEX. KBWG looks to be on the southern edge of the better forcing with a building capping inversion. Will cautiously take precip out of the KBWG TAF with this issuance, and continue to monitor. Outside of any convection, expect VFR conditions with gusty winds around 25 knots, perhaps approaching 30 knots (especially at KBWG) at times. Otherwise, convection will push east of all terminals tonight, as some drier air finally works into the region. Clouds should scatter out as winds relax overnight into Wednesday, with VFR conditions expected. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........KJD/AMS Short Term.....AMS Long Term......JSD Aviation.......KJD
Hazardous weather outlook, Oct 7, 2:31 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 231 PM EDT TUE OCT 7 2014 INZ076>079-084-090>092-KYZ025-028>043-045>049-053>057-063>067-081845- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CRAWFORD IN- HARRISON IN-FLOYD IN-CLARK IN-MEADE KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE...BRANDENBURG... ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD 231 PM EDT TUE OCT 7 2014 /131 PM CDT TUE OCT 7 2014/ ...TORNADO WATCH 523 IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON INTO THE EVENING...SOME OF WHICH MAY BE STRONG TO SEVERE. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE EXPECTED TO RETURN TO THE OUTLOOK AREA FROM THURSDAY THROUGH THE WEEKEND AS A COLD FRONT SLOWLY PUSHES SOUTHWARD ACROSS THE REGION. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN WEATHER HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL OR WIND DAMAGE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ083-089-KYZ023-024-026-027-061-062-070>078-081-082-081845- DUBOIS IN-PERRY IN-HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY- BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...JASPER...TELL CITY...HAWESVILLE... HARDINSBURG...BEAVER DAM...LEITCHFIELD...MORGANTOWN...BROWNSVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 131 PM CDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING. THE MAIN THREATS WITH THIS ACTIVITY WILL BE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND SOME GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE EXPECTED TO RETURN TO THE OUTLOOK AREA FROM THURSDAY THROUGH THE WEEKEND AS A COLD FRONT SLOWLY PUSHES SOUTHWARD ACROSS THE REGION. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN WEATHER HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL OR WIND DAMAGE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KD/EER
In the hours before
Local storm report, Oct 7, 2:51 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TORNADO 2 S CREELSBORO 36.85N 85.20W
10/06/2014 CLINTON KY NWS STORM SURVEY
EF1 TORNADO DID PRIMARILY TREE DAMAGE IN EXTREME
NORTHERN CLINTON COUNTY
&&
EVENT NUMBER LMK1400886
13Local storm report, Oct 7, 2:52 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
252 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG CHARLESTOWN 38.45N 85.67W
10/07/2014 CLARK IN AMATEUR RADIO
HAM RELAYED REPORTS OF AN 18 INCH IN DIAMETER TREE DOWN
IN A YARD AS WELL AS OTHER TREES DOWN IN THE AREA.
MULTIPLE POWER OUTAGES WITH ESTIMATED 60MPH WINDS AND
PEA SIZE HAIL.
&&
EVENT NUMBER LMK1400887
LGLocal storm report, Oct 7, 2:58 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
258 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL 2 SE CHARLESTOWN 38.43N 85.64W
10/07/2014 E0.88 INCH CLARK IN PUBLIC
CHARLESTOWN STATE PARK REPORTS NICKEL SIZE HAIL AND
POWER OUTAGES IN THE AREA
&&
EVENT NUMBER LMK1400888
LGLocal storm report, Oct 7, 2:59 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
259 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 NNE LA GRANGE 38.43N 85.36W
10/07/2014 E0.50 INCH OLDHAM KY COCORAHS
HALF INCH HAIL REPORTED BY COCORAHS OBSERVER
&&
EVENT NUMBER LMK1400889
LGLocal storm report, Oct 7, 3:01 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL LA GRANGE 38.40N 85.38W
10/07/2014 E0.70 INCH OLDHAM KY PUBLIC
REPORT OF DIME SIZE HAIL IN THE CRYSTAL LAKE AREA
&&
EVENT NUMBER LMK1400890
LGLocal storm report, Oct 7, 3:07 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 3 SW LA GRANGE 38.37N 85.42W
10/07/2014 E0.75 INCH OLDHAM KY PUBLIC
MPING REPORT OF PENNY SIZE HAIL
&&
EVENT NUMBER LMK1400891
LGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:01 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 29 min |
| Oct 6, 8:03 PM EDT | Special Weather Statement | LMK | Casey, Lincoln | 62 min |
| Oct 6, 8:14 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey | 21 min |
| Oct 6, 8:21 PM EDT | Special Weather Statement | LMK | Henry, Oldham | 59 min |
| Oct 6, 8:23 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue | 27 min |
| Oct 6, 8:27 PM EDT | Severe Thunderstorm Warning | LMK | Grayson | 23 min |
| Oct 6, 8:38 PM EDT | Special Weather Statement | LMK | Franklin, Shelby | 27 min |
| Oct 6, 8:39 PM EDT | Special Weather Statement | LMK | Adair | 46 min |
| Oct 6, 8:43 PM EDT | Special Weather Statement | LMK | Nelson | 32 min |
| Oct 6, 8:59 PM EDT | Special Weather Statement | LMK | Jessamine, Mercer | 31 min |
| Oct 6, 9:50 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 30 min |
| Oct 6, 10:28 PM EDT | Special Weather Statement | LMK | Rockcastle | 22 min |
| Oct 7, 1:59 AM EDT | Special Weather Statement | LMK | Casey, Marion, Taylor | 46 min |
| Oct 7, 2:27 AM EDT | Special Weather Statement | LMK | Edmonson, Hart | 18 min |
| Oct 7, 2:34 AM EDT | Special Weather Statement | LMK | Casey, Lincoln, Taylor | 31 min |
| Oct 7, 2:45 AM EDT | Special Weather Statement | LMK | Butler | 20 min |
| Oct 7, 3:08 AM EDT | Special Weather Statement | LMK | Butler, Edmonson, Hart | 42 min |
| Oct 7, 3:21 AM EDT | Special Weather Statement | LMK | Boyle | 19 min |
| Oct 7, 3:49 AM EDT | Special Weather Statement | LMK | Edmonson, Green, Hart | 31 min |
| Oct 7, 4:06 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Green, Taylor | 29 min |
| Oct 7, 4:22 AM EDT | Severe Thunderstorm Warning | LMK | Adair | 28 min |
| Oct 7, 4:27 AM EDT | Special Weather Statement | LMK | Green | 28 min |
| Oct 7, 4:34 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Metcalfe, Russell | 31 min |
| Oct 7, 4:39 AM EDT | Severe Thunderstorm Warning | LMK | Casey | 26 min |
| Oct 7, 4:58 AM EDT | Special Weather Statement | LMK | Russell | 22 min |
| Oct 7, 5:03 AM EDT | Severe Thunderstorm Warning | LMK | Russell | 13 min |
| Oct 7, 9:27 AM EDT | Special Weather Statement | LMK | Harrison | 28 min |
| Oct 7, 11:47 AM EDT | Special Weather Statement | LMK | Meade | 28 min |
| Oct 7, 2:31 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 29 min |
| Oct 7, 2:54 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby | 31 min |
| Oct 7, 3:43 PM EDT | Tornado Warning | LMK | Harrison, Scott | 32 min |
| Oct 7, 3:48 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Scott | 32 min |
| Oct 7, 4:04 PM EDT | Special Weather Statement | LMK | Lincoln | 31 min |
| Oct 7, 4:12 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Nicholas | 28 min |
| Oct 7, 4:13 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 32 min |
| Oct 7, 4:18 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 14 min |
| Oct 7, 4:20 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 30 min |
| Oct 7, 4:36 PM EDT | Tornado Warning | LMK | Lincoln | 19 min |
| Oct 7, 6:08 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 27 min |
| Oct 7, 6:11 PM EDT | Tornado Warning | LMK | Henry, Oldham, Shelby | 24 min |
| Oct 7, 6:22 PM EDT | Severe Thunderstorm Warning | LMK | Henry | 16 min |
| Oct 7, 6:36 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 29 min |
| Oct 7, 6:42 PM EDT | Special Weather Statement | LMK | Bourbon, Nicholas, Scott | 43 min |
| Oct 7, 6:45 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Nicholas | 30 min |
| Oct 7, 6:49 PM EDT | Tornado Warning | LMK | Bourbon | 31 min |
| Oct 7, 6:50 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 30 min |
| Oct 7, 7:03 PM EDT | Tornado Warning | LMK | Franklin, Scott, Woodford | 32 min |
| Oct 7, 7:13 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby | 32 min |
| Oct 7, 7:13 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 22 min |
| Oct 7, 7:30 PM EDT | Tornado Warning | LMK | Bourbon, Clark, Fayette, Scott | 25 min |
| Oct 7, 7:43 PM EDT | Tornado Warning | LMK | Franklin, Scott, Woodford | 32 min |
| Oct 7, 7:55 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.